Aa
Aa
A
A
A
Close
Avatar universal

Day 44 off long term low dose sub. is it possible that this will never end?

First let me thank you for reading this. I was on  suboxone 4mg twice a day for around 5 years. Since I was not receiving any direction on this process from the dr I started weening myself down to 2mg twice a day and that lasted another 3 years. I finally got it down to .75 twice a day for the last 2 years and finally got the courage to jump 44 days ago by locking myself in a hotel room and just suffering it out. I thought at such a low dose that I would be fine, boy was I wrong... but stuck to it, and still sticking to it!! I've been taking tons of vitimans ( all the ones you hear are good for this) and for the most part I feel good but I can not sleep.. it feels like it's killing me. I read about the RLS but mine is in my arms and torso. Sometimes I feel like I have to move but others are just jerks, then I curse.. I tried calling my dr ( who thought it was appropriate for me to be on sub for the rest of my life) but she won't even take my call to just ask her a couple questions, says that I can make an appointment and pay the money.. just extra motivation for me I guess. I keep telling myself " tomorrow is the day it's going to get better" but it never comes. I hoping someone knows how long this part will last. Maybe if I can have a target to make it can keep me going, but I'm feeling weaker and weaker each day I only sleep a few hours. Let just add what I've tried that didn't work, the er gave me rip,  gabba, diazepam.
6 Responses
Avatar universal
Hello,  First off, congratulations on your 44 days off subs.  That's a huge feat.   I never took this drug, but I WAS on opiates for over a decade, and went off them cold turkey, voluntarily.  That was over three years ago.   I'm one of the lucky ones...although my body was extremely habituated to the drug I was taking, once I stopped, I had no craving for it.   I WAS, however, horribly sick for a very long time.

That's why I wanted to reach out to you and tell you that, in my humble opinion, yes, this will get much better...you just need more time.  And time takes time...I know that sounds stupid but it is so true.

I had insanely bad w/d symptoms for a month, then other strange bodily effects for another 3 months, and truth be told, my sleep is still messed up.   Maybe it will never be back to where it was, but I'm willing to pay that price to be OFF opiates, which just wreck your body and mind.  

Hang in there.  You're only as weak or strong as you tell yourself.  44 days is fantastic, but you took those subs 5 years...that's a long time.  You're body needs more time...be gentle and kind to yourself and stick to the course you're on.    Good luck.

HC
1 Comments
Thank you chef. I’m so thankful I️ didn’t know how hard this would be or I️ might have not had the courage to keep going. But now that I’ve made it this far, and knowing how hard it was to get here i wouldn’t\couldnt go through that again.
7163794 tn?1457366813
COMMUNITY LEADER
I hear everything you just said and i want you to know everything your feeling is 100% normal. I came off a high daily dose of subs cold turkey on jan 1st, 2014. My dr as well, stated i should be on maintenance dose for the rest of my life. Bull**it!
I crapped tapioca for months, sleep was off if not non-exsistent.  Keep taking the vitamins, start trying to exercise as much as you can. Even if its just walking around the block....force yourself to do it. My energy would come in spurts then i would get exhausted and go down. I can honestly say i started feeling better at 90 days. It will cone but subs gets into our muscles and bones....i would feel it coming out of the bones in my legs fir awhile.  
The other thing that helped me TREMENDOUSLY was getting into recovery. No lie, it brought me physical relief. N/A is what i chose, but there are other options. But this step is what got me over the hump and allowed me to keep going.
Not funny, but when you mentioned locking yourself in your hotel room it totally took me back. I locked myself in my bedroom for over 30 days i didnt leave the house. My husbabd would cone home from work and put me in the car just to go for a ride listening to loud music. It helped! When i went back to work i could only work for a hour or two, then i had to go home.  Subs are a tough thing to come off of but WELL WORTH IT when you do.
Keep posting!!!!
1 Comments
Thank you moyte51.   I agree with you, some of these dr’s are questionable. I️ also noticed loud music in the shower before bed works wonders! I️ try to keep a good rest schedule now with a routine and helps a bunch. I’ll keep posting and update as i go.
Avatar universal
I was in a very similar situation to yourself, on opiate painkillers for 4 years and then subs for 4+ until I jumped off at a low dosage. The number one thing I will tell you that will help is exercise. No matter how bad you feel, how tired or lethargic, just go walk for a couple miles. Go to the gym, go play a sport if you're into that kinda thing, or simply walk down the street. It makes sleeping easier, and it really helps with the anxiety/depression. I've been completely clean/relapse free for 2.5 years now.
1 Comments
This is where I have an issue, i try to walk around at work, but i know I️ need more. I️ keep saying I’m going to do a little more each day after work but I️ feel so drained. But your right, need to try and do more.
Avatar universal
Keep us posted and add me to your friends. Message me anytime. I'm going thru something similar. I'm down to .83 mg and teeing to get down to .66 then .5 etc. I already feel the taper so I'm not trying to jump just yet but I feel you and I too want nothing more than to be free of this.
1 Comments
KLB, let me say this, if i can do it you can do it!! Everyone is different and i kinda wish i would have weened myself off a little more before i jumped and maybe it wouldn’t have been so hard for me. It sounds like you have a GREAT plan and have no doubt you will see yourself through. Best adivice I can give you is try to surround yourself with people you can talk to and who supports you. All of it sucks, but nothing worse than feeling alone while you hurt. If you need to talk while going through let me know and I’ll give you my email. It’s not how high on the ladder you are, it’s the direction your going. Always make moves that makes you better. Good luck my friend.
Avatar universal
Trying*
Avatar universal
THANK YOU ALL for your insight and words of encouragement!!! It was great to read, for the first time in a while I did not feel alone. Today is day 63, wish I could say I’m 100%, but I’m not. Good news is though I don’t sleep great i am getting around 5to6 hours a night, which is great. I have less of the RLS episodes during the day and at night. I were to guess I’d say around 5 to 7 Times a day/night in total. That is just a ball park, it seems that no 2 days are the same. For instance the last two days have been awe full, very sad and feeling alone. I just tell myself it’s temporary and it will pass. I know that I’m making it sound gloomy, but I’m happy, and proud of my progress. I’m hoping to one day be the old me, but I’m not even sure who that is at this point. After 10 years I don’t really remember. But I’m excited to meet him!
2 Comments
So glad to see you're still hanging on! I read your comment about exercise and I totally relate!  I worked out like 3 times but it was so so hard to keep it up. I've been working 10 to 13 hour days for the last month so that doesn't help either. that is the last thing I want to do when I get home! I've tapered to .66 mg of subs - 6 days now (1/6 a 4 mg strip). The days have been hard and long but ppl like you give me hope. I can't wait until the day I can say I'm over 2 months FREE! Just keep going!  It CAN'T get worse! The worst is over!  With love,  your friend ♡ klb
Ps. You will be better than you were before!
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.